Re: [rosacea] Helidac therapy for rosacea
- I'm no expert on the matter, but your doctor's hypothesis
about H. Pylori and Rosacea has been debated for years
with what seem to be inconclusive results. There are members
on this list who tested positive for it, went through the
treatment, but saw no cure of their symptoms. A lot of docs
doubt a link between the two, but it you do test positive for
it, it is something you would want out of your system, regardless
of whether it helps your Rosacea. Just my humble opinion.
----- Original Message -----
Sent: Wednesday, January 31, 2001 11:13 PM
Subject: [rosacea] Helidac therapy for rosacea
> I was diagnosed with rosacea about 9 months ago. This week, I went
> to see my eye doctor and asked him about ocular rosacea. He seemed
> quite knowledgeable on the subject of rosacea and mentioned something
> new to me. He said that that 50% of rosacea cases were caused by
> Helicobacter pylori, a bacteria that is responsible for ulcers. He
> said that by going through Helidac therapy (a cocktail of bismuth
> subsalicylate, metronidazole and tetracycline hydrochloride), one can
> be cured (CURED!?!) of rosacea if it's caused by Helicobacter
> pylori. Has anyone else heard about this?
> Please read the list highlights thoroughly before posting to the whole
group. See http://rosacea.ii.net/toc.html
> When replying, please delete all text at the end of your email that isn't
necessary for your message.
> To leave the list send an email to
I agree with Beth. Having read just about every paper ever published on
H.pylori, my conclusion is there is no relationship between this bacteria
and rosacea. The first study, if I remeber right, was done in Italy and
showed improvement in the rosacea symptoms of patients after the "triple
therapy" anibiotics cocktail was administered to eradicate the h.pylori.
However, we all know that antibiotics help many patients with rosacea,
(probably the anti-inflammatory properties) and that side effect was what
was beng observed. Once the treatment was finished the symptons slowly
I think your doctor should get himself up-to-date.